MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Scratched Material (3020)
Health Effect - Clinical Codes Uveitis (2122); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that after 4 months of surgery, they have noticed white dusts or spots on the optic surface.Patient also had va (visual acuity) drops.Additional information has been received and states that patient not had pco (posterior capsule opacification) according to the surgeon¿s feedback and it¿s like uveitis symptoms but patient claimed that she didn¿t have any infection after surgery and surgeon prescribed eye drops.
 
Additional Manufacturer Narrative
Corrected information provided in h.6.And b.2.Correction: on initial mdr the product code should have been a24 instead of a0415.Additional information has been provided in h.3., h.6., and h.11.The lens remains implanted.Ten photos were provided.The photos were reviewed by global quality customer affairs (gqca).Ten photographs illustrating various magnifications, lighting conditions, and other photographic aspects are attached in the imported attachments section of the complaint record referenced above.It is unclear whether these photographs depict images taken simultaneously of the same eye, different eyes, or a combination of both.Given that the complaint reports one associated intraocular lens (iol), it is likely that these images represent the same eye; however, the timing of when the photographs were taken relative to each other remains unclear.The following two photographs and their corresponding file names represent two of these ten images.In both photos, the conjunctiva is either not clearly captured or washed out by the photographic illumination.The cornea appears clear, without inflammatory cell deposition or other anomalies.The anterior chamber is clear, showing no signs of inflammation.The iris is dilated, without abnormality.The posterior chamber iol is well-centered, exhibiting multiple diffuse, distinct, small gray opacities with a grainy, fibrous appearance.Although the type of illumination and magnification used in these two-dimensional images do not clearly indicate the precise location of these iol findings, they appear to be located on the anterior iol surface.The iol is clear otherwise, and there are no signs of posterior capsule opacification.While the identity of the gray opacities cannot be determined from this photo review alone, their visual characteristics may suggest inflammatory precipitates on the iol surface in an otherwise quiet appearing eye.However, further assessment is necessary to accurately identify these findings and determine their significance in relation to the associated complaint investigation.Product history records were reviewed and documentation indicated the product met release criteria.The root cause for the reported white dust/spots on the optic surface cannot be determined.The lens remains implanted.The provided photos were reviewed.The following two photographs and their corresponding file names represent two of these ten images.In both photos, the conjunctiva is either not clearly captured or washed out by the photographic illumination.The cornea appears clear, without inflammatory cell deposition or other anomalies.The anterior chamber is clear, showing no signs of inflammation.The iris is dilated, without abnormality.The posterior chamber iol is well-centered, exhibiting multiple diffuse, distinct, small gray opacities with a grainy, fibrous appearance.Although the type of illumination and magnification used in these two-dimensional images do not clearly indicate the precise location of these iol findings, they appear to be located on the anterior iol surface.The iol is clear otherwise, and there are no signs of posterior capsule opacification.While the identity of the gray opacities cannot be determined from this photo review alone, their visual characteristics may suggest inflammatory precipitates on the iol surface in an otherwise quiet appearing eye.However, further assessment is necessary to accurately identify these findings and determine their significance in relation to the associated complaint investigation.The surgeon indicated that it was not posterior capsular opacification (pco), patient claimed that they didn¿t have any infection after surgery.The surgeon prescribed eye drops.No further information has been provided.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20641855
Report Number1119421-2024-02173
Device Sequence Number7506543
Product Code POE
UDI-Device Identifier00380652421287
UDI-Public(01)00380652421287(17)280602(11)230605(10)15655245
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15655245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/30/2024
Date Device Manufactured06/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale